|Title||Exponential iterated integrals and the relative solvable completion of the fundamental group of a manifold|
|Publication Type||Journal Article|
|Year of Publication||2005|
|Pages||351 - 373|
We develop a class of integrals on a manifold M called exponential iterated integrals , an extension of K.T. Chen's iterated integrals. It is shown that the matrix entries of any upper triangular representation of π1(M,x) can be expressed via these new integrals. The ring of exponential iterated integrals contains the coordinate rings for a class of universal representations, called the relative solvable completions of π1(M,x). We consider exponential iterated integrals in the particular case of fibered knot complements, where the fundamental group always has a faithful relative solvable completion.